Alert archive / Kansas / Tornado Warnings in 2009

Tornado Warning 10, NWS Wichita, KS

April 25, 2009Cowley County, Sumner County, Kansas

NWS Wichita, KS issued this tornado warning at Apr 25, 2009, 6:33 PM CDT for Cowley County, Sumner County, Kansas. It was in force for 42 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2009, 6:33 PM CDT (23:33 UTC)
Expired
Apr 25, 2009, 7:15 PM CDT
In force
42 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Cowley County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 6:40 PM CDTHAIL 14 Wsw Oxford, KS
Apr 25, 6:49 PM CDTFUNNEL CLOUD4 Nw Geuda Springs, KSREPORT COURTESY KWCH.
Apr 25, 6:50 PM CDTHAIL 24 Wsw Oxford, KSGOLFBALL TO HEN SIZE EGG HAIL.
Apr 25, 6:59 PM CDTHAIL 1.255 W Oxford, KSQUARTER TO HALF DOLLAR SIZE HAIL.
Apr 25, 7:10 PM CDTHAIL 1Oxford, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 3:36 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.6 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 558 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 251 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
558 J/kg
Mixed-layer CIN
-281 J/kg
Mixed-layer LCL
776 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
251 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KICT 252333
TORICT
KSC035-191-260015-
/O.NEW.KICT.TO.W.0010.090425T2333Z-090426T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
633 PM CDT SAT APR 25 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
  NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 715 PM CDT.

* AT 633 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
  DANGEROUS STORM WAS LOCATED 10 MILES SOUTHWEST OF OXFORD...OR 8
  MILES SOUTHEAST OF WELLINGTON...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ATLANTA...BELLE PLAINE...OXFORD...UDALL...ROCK.

THIS REPLACES THE SEVERE THUNDERSTORM WARNING PREVIOUSLY ISSUED FOR
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A STURDY STRUCTURE.

LARGE HAIL UP TO THE SIZE OF TENNISBALLS AND DAMAGING THUNDERSTORM 
WINDS ARE ALSO EXPECTED WITH THIS STORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.

&&

LAT...LON 3748 9723 3747 9669 3710 9722 3721 9744
TIME...MOT...LOC 2333Z 226DEG 26KT 3718 9732

$$

ES
3 follow-up statements
000 
WWUS53 KICT 252344
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
644 PM CDT SAT APR 25 2009

KSC035-191-260015-
/O.CON.KICT.TO.W.0010.000000T0000Z-090426T0015Z/
SUMNER KS-COWLEY KS-
644 PM CDT SAT APR 25 2009

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN COWLEY AND
NORTHEASTERN SUMNER COUNTIES UNTIL 715 PM CDT...

AT 641 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
DANGEROUS STORM WAS LOCATED 7 MILES SOUTHWEST OF OXFORD...OR 9 MILES
SOUTHEAST OF WELLINGTON...MOVING NORTHEAST AT 25 MPH.

THE DANGEROUS STORM WILL BE...
  NEAR OXFORD BY 700 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
TENNIS BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.

&&

LAT...LON 3748 9723 3747 9669 3710 9722 3721 9744
TIME...MOT...LOC 2344Z 237DEG 21KT 3721 9725

$$

CHANCE
000 
WWUS53 KICT 252353
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
653 PM CDT SAT APR 25 2009

KSC035-191-260015-
/O.CON.KICT.TO.W.0010.000000T0000Z-090426T0015Z/
SUMNER KS-COWLEY KS-
653 PM CDT SAT APR 25 2009

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN COWLEY AND
NORTHEASTERN SUMNER COUNTIES UNTIL 715 PM CDT...

AT 650 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
DANGEROUS STORM WAS LOCATED NEAR OXFORD...OR 10 MILES EAST OF
WELLINGTON...MOVING NORTHEAST AT 25 MPH.

THE DANGEROUS STORM WILL BE...
  NEAR OXFORD BY 700 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING FUNNEL CLOUDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.

&&

LAT...LON 3722 9733 3747 9723 3747 9669 3710 9722
TIME...MOT...LOC 2352Z 237DEG 21KT 3723 9720

$$
000 
WWUS53 KICT 260007
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
707 PM CDT SAT APR 25 2009

KSC035-191-260015-
/O.CON.KICT.TO.W.0010.000000T0000Z-090426T0015Z/
SUMNER KS-COWLEY KS-
707 PM CDT SAT APR 25 2009

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN COWLEY AND
EASTERN SUMNER COUNTIES UNTIL 715 PM CDT...

AT 707 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO.  THIS DANGEROUS STORM WAS LOCATED NEAR OXFORD...OR 9
MILES WEST OF WINFIELD...MOVING NORTHEAST AT 25 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN SUMNER
AND NORTHWESTERN COWLEY COUNTIES...INCLUDING OXFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR SOUTHEASTERN KANSAS.

&&

LAT...LON 3726 9727 3746 9711 3747 9669 3715 9715
TIME...MOT...LOC 0007Z 237DEG 21KT 3725 9712

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Apr 25, 3:16 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Apr 25, 3:16 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
316 PM CDT SAT APR 25 2009

.DISCUSSION...MAIN FORECAST CONCERNS ARE SEVERE WEATHER CHANCES
THROUGH THE REMIANDER OF THE WEEKEND AND HEAVY RAINFALL...ESPECIALLY
SUNDAY NIGHT.

TONIGHT:
SURFACE COLD FRONT CURRENTLY STRETCHES ALONG AND NEAR A
HARPER-WICHITA-EMPORIA LINE. THE FRONT IS NEARLY STATIONARY AND WILL
BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. EXPECT STORMS TO
INITIALLY FIRE OFF IN WESTERN OKLAHOMA WHERE THE GREATEST POTENTIAL
FOR TORNADOES EXIST. THEY WILL THEN CONTINUE TO FORM ALONG THE FRONT
THIS EVENING WITH LARGE HAIL BEING OUR GREATEST THREAT. COULD SEE
LOCALLY HEAVY RAIN MAINLY ALONG AND AHEAD OF THE SURFACE FRONT
OVERNIGHT.

SUNDAY - MONDAY:
SUNDAY AND INTO MONDAY...ANOTHER ROUND OF THUNDERSTORMS. BY SUNDAY
MORNING THE SURFACE FRONT SHOULD HAVE MOVED NORTH AND EXTEND FROM
SOUTH CENTRAL NEBRASKA SOUTHWARD INTO THE TEXAS PANHANDLE. ABUNDANT
MOISTURE WILL BE IN PLACE THROUGH ALL OF CENTRAL AND EASTERN KANSAS
WITH SCATTERED THUNDERSTORMS POSSIBLE ALONG AND AHEAD OF THE FRONT.
BY SUNDAY AFTERNOON...A FEW OF THE STORMS COULD BE SEVERE AND
CONTINUE INTO SUNDAY EVENING. AS PER SPCS DAY 2 OUTLOOK...MOST OF
CENTRAL KANSAS HAS BEEN PLACED IN A MODERATE RISK FOR TOMORROW WITH
LARGE HAIL AND EVEN TORNADOES POSSIBLE. THE STORMS WILL ALSO BE
CAPABLE OF LOCALLY HEAVY RAIN. SINCE THE AXIS FOR THE FRONT IS
NEARLY STATIONARY...THIS WILL BE THE SECOND NIGHT FOR THE RAIN.
BECAUSE OF THAT HAVE ISSUED A FLOOD WATCH THAT RUNS ESSENTIALLY
ALONG AND ABOUT 50 MILES EITHER SIDE OF THE TURNPIKE BEGINNING AT
18Z ON SUNDAY UNTIL 18Z MONDAY. PRECIPITATION TOTALS OF 2-3 INCHES
WILL NOT BE OUT OF LINE IN THAT AREA.

TUESDAY-THURSDAY:
TUESDAY LOOKS TO BE THE BEST DAY FOR DRY WEATHER. SHOT OF UPPER
LEVEL ENERGY IS PROGGED TO MOVE THROUGH THE CENTRAL PLAINS MONDAY
NIGHT AND TAKE WITH IT THE PERSISTENT SURFACE FRONTAL
BOUNDARY...WHICH SHOULD STRETCH TO OUR SOUTH AND EAST.  HIGH
PRESSURE SHOULD DOMINATE ON TUESDAY RESULTING IN DRY WEATHER.
HOWEVER...THE UPPER LEVEL LOW WILL STILL BE ANCHORED OVER THE
NORTHWEST U.S. WITH SOUTHWEST FLOW THROUGH THE PLAINS STATES. THIS
WILL RESULT IN A QUICK RETURN OF SOUTHERLY FLOW AND FORCING THE
SURFACE FRONT BACK INTO OUR AREA FOR ANOTHER SHOT OF THUNDERSTORMS
ON WEDNESDAY AND INTO THURSDAY.

FRIDAY-SATURDAY:
LOOKS AS THOUGH ANOTHER FRONTAL SYSTEM WILL MOVE THROUGH THE AREA
OVER THE WEEKEND AS THE UPPER LEVEL SYSTEM THAT HAD BEEN OVER THE
ROCKIES MOVES NORTHEAST. WITH THE UPPER LEVEL FLOW BECOMING FAIRLY
ZONAL...THE FRONT WILL PROBABLY MOVE TO WHERE IT EXTENDS FROM THE
OHIO VALLEY BACK INTO THE SOUTHERN PLAINS BY THE SECOND HALF OF THE
WEEKEND. SURFACE HIGH PRESSURE WILL DOMINATE THE CENTRAL PLAINS
RESULTING IN EASTERLY OR UPSLOPE FLOW FOR US. CHANCES OF
THUNDERSTORMS ARE POSSIBLE...ESPECIALLY IN SOUTHEAST KANSAS...THEN
ONLY SLIGHT CHANCES IN OUR NORTHWEST SECTIONS.

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
INITIAL CONCERN IS THAT MVFR CIGS WILL PREVAIL OVER ALL 5
TERMINALS FOR MOST OF THE 25/18Z TAF CYCLE. CIGS OF 1,800-2,500FT
HAVE BEEN VERY CONSISTENT THIS MORNING & EXPECT SUCH CIGS TO
PERSIST THROUGH LATE THIS EVENING. WITH WARM...MOIST ADVECTION
STRENGTHENING FURTHER AS THE NIGHT PROGRESSES IT IS APPEARING
MORE LIKELY THAT IFR CIGS WILL BE REALIZED OVER PRIMARILY CENTRAL
KS FROM 26/06Z-26/12Z. AS SUCH WILL BRING CIGS OVER KRSL & KSLN
DOWN TO 800FT FOR MOST OF THIS PERIOD. EXPECT SOME IMPROVEMENT
TOWARD 26/12Z AS FRONT RANGE TROFFING RESTRENGTHENS...THEREBY
ENABLING WARM FRONTOGENESIS TO ENSUE NEAR THE OK/KS BORDER
26/06Z. THE WARM FRONT WILL THEN SURGE N THEREAFTER & LIKELY
REACH THE NEBRASKA/SD BORDER LATE SUN MORNING. THE WARM...MOIST
ADVECTION WILL NO DOUBT PLAY VITAL ROLE IN DEVELOPMENT OF STRONG
TO SEVERE TSRA OVER ESPECIALLY SC KS THIS EVENING & OVERNIGHT &
WILL CONTINUE TREND OF MVFR CIGS/VSBYS WITH TSRA APPLIED TO MOST
AREAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    56  75  56  69 /  60  70  80  50
HUTCHINSON      50  75  50  66 /  60  70  70  50
NEWTON          53  73  51  64 /  60  70  80  50
ELDORADO        58  73  53  66 /  60  70  80  60
WINFIELD-KWLD   62  75  64  72 /  60  70  80  60
RUSSELL         43  79  48  62 /  40  50  60  30
GREAT BEND      45  79  50  63 /  40  50  60  30
SALINA          46  75  53  64 /  60  70  70  40
MCPHERSON       49  74  52  65 /  60  70  70  50
COFFEYVILLE     64  80  64  72 /  40  60  80  70
CHANUTE         64  78  66  69 /  50  60  80  80
IOLA            63  77  66  67 /  50  60  80  80
PARSONS-KPPF    64  79  65  71 /  40  60  80  80

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON FOR
KSZ052-053-068>070-083-092-093.

&&

ELDER/SCHMINKE
Hazardous weather outlook, Apr 25, 4:14 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
414 PM CDT SAT APR 25 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-262115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
414 PM CDT SAT APR 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A RISK OF SEVERE THUNDERSTORMS ACROSS SOUTH CENTRAL AND
SOUTHEAST KANSAS INTO THIS EVENING AND TONIGHT. THE MAIN RISK
WILL BE LARGE HAIL...ALTHOUGH A TORNADO CANNOT BE RULED OUT. IN
ADDITION...LOCALLY HEAVY RAINFALL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ON SUNDAY AND SUNDAY NIGHT...SEVERE THUNDERSTORMS ARE POSSIBLE
OVER MOST AREAS AS A SECOND...AND STRONGER...COLD FRONT MOVES
SOUTHEAST ACROSS CENTRAL KANSAS SUNDAY NIGHT. LARGE
HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREAT WITH THESE
STORMS. LATER SUNDAY NIGHT...THE PRIMARY THREAT SHOULD TRANSITION
TOWARD DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE SUNDAY
AFTERNOON AND NIGHT AND A FLOOD WATCH HAS BEEN ISSUED FOR PARTS
OF SOUTH CENTRAL KANSAS.

A FLOOD WATCH CONTINUES IN EFFECT FOR PARTS OF SOUTH CENTRAL
KANSAS INTO MONDAY MORNING. IN ADDITION...STRONG THUNDERSTORMS
ARE POSSIBLE OVER AREAS GENERALLY ALONG...AND SOUTHEAST...OF THE
TURNPIKE MONDAY AND MONDAY NIGHT. THUNDERSTORMS WILL AGAIN BE
POSSIBLE TUESDAY NIGHT AND LINGER THE REMAINDER OF NEXT WEEK.
LISTEN TO LATER FORECASTS FOR MORE SPECIFIC INFORMATION.

THE GRASSLAND FIRE DANGER INDEX WILL BE HIGH ON SUNDAY...THURSDAY
AND FRIDAY ACROSS CENTRAL KANSAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND INTO
TONIGHT...AS WELL AS ON SUNDAY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Apr 25, 4:58 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
458 PM CDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     HAIL             6 W CALDWELL            37.02N 97.71W
04/25/2009  E1.00 INCH       SUMNER             KS   TRAINED SPOTTER

&&

CWH
Local storm report, Apr 25, 5:15 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
515 PM CDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             CALDWELL                37.04N 97.61W
04/25/2009  E1.50 INCH       SUMNER             KS   FIRE DEPT/RESCUE

            QUARTER TO PING PONG BALL HAIL.

&&

JAS
Local storm report, Apr 25, 5:36 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
536 PM CDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     HAIL             1 S PERTH               37.16N 97.49W
04/25/2009  E1.00 INCH       SUMNER             KS   TRAINED SPOTTER

&&

JAS
Local storm report, Apr 25, 5:47 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
547 PM CDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     HAIL             5 E CLEARWATER          37.51N 97.41W
04/25/2009  E0.88 INCH       SEDGWICK           KS   TRAINED SPOTTER

&&

RBL
Local storm report, Apr 25, 5:59 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
559 PM CDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     HAIL             6 SSE WELLINGTON        37.18N 97.37W
04/25/2009  E1.00 INCH       SUMNER             KS   TRAINED SPOTTER

&&

CWH
Local storm report, Apr 25, 6:22 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
622 PM CDT SAT APR 25 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HAIL             1 S ANDOVER             37.68N 97.14W
04/25/2009  E0.75 INCH       BUTLER             KS   EMERGENCY MNGR

&&

JAS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 3:28 PM CDTFlood WatchICTButler, Chase, Chautauqua, Cowley, Elk, Ellsworth and 13 more44 hr
Apr 25, 4:50 PM CDTSevere Thunderstorm WarningICTSumner55 min
Apr 25, 5:18 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner57 min
Apr 25, 5:42 PM CDTSevere Thunderstorm WarningICTHarper, Sumner63 min
Apr 25, 6:15 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick32 min
Apr 25, 6:17 PM CDTSevere Thunderstorm WarningICTCowley, Sumner58 min

Nearby

Tornado Warnings in Kansas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.